Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 17, 2011, 8:26 PM MDT. It took effect at Apr 18, 2011, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 8:26 PM MDT (02:26 UTC)
- In effect from
- Apr 18, 2011, 11:00 AM MDT
- Expired
- Apr 18, 2011, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS75 KPIH 180226 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 PM MDT SUN APR 17 2011 IDZ020-021-181030- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-110418T0300Z/ /O.NEW.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 826 PM MDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY... ...WIND ADVISORY IS CANCELLED FOR THE REMAINDER OF THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE WIND ADVISORY FOR THE REMAINDER OF THIS EVENING HAS BEEN CANCELLED. * WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
655 WWUS75 KPIH 180850 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MDT MON APR 18 2011 IDZ020-021-181700- /O.CON.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 250 AM MDT MON APR 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD BE ALERT TO CHOPPY WATERS AS A RESULT OF THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
585 WWUS75 KPIH 181541 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 941 AM MDT MON APR 18 2011 IDZ020-021-190300- /O.CON.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 941 AM MDT MON APR 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG GUSTY WINDS WILL DEVELOP AFTER 11 AM MDT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD BE ALERT TO CHOPPY WATERS AS A RESULT OF THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 17, 8:25 PM MDT, 1 minute earlier.
Area forecast discussion, Apr 17, 8:25 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 825 PM MDT SUN APR 17 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPDATE THIS EVENING TO EXPIRE CURRENT WIND ADVISORY FOR UPPER AND LOWER SNAKE RIVER PLAIN. SHORT-WAVE FEATURE CURRENTLY POSITIONED OFF OREGON COAST SHEARS ESE INTO NRN UTAH BY 18Z MONDAY WITH ATTENDING PCPN SPREADING ACROSS SRN HIGHLANDS. QPF FORECAST WAS MUCH TOO OPTIMISTIC ESPECIALLY IN LIGHT OF THE FACT THAT THE GFS HAS BEEN RECENTLY OVERPLAYING THE POTENTIAL AND IT WAS UNABLE TO POST MORE THAN 0.30 DURING THE OVERNIGHT PERIOD. THUS HAVE LOWERED QPF FOR THAT TIME FRAME. DRIER CONDITIONS FOLLOW MONDAY AFTERNOON WITH MORE WIND IN THE OFFING. LOCAL WIND STUDY ADVERTISING SOLID WIND ADVISORY CRITERIA EVEN WITH LOSS OF STRONG UPPER JET WHICH IS OFFSET BY A STRONGER SURFACE PRESSURE GRADIENT AND BETTER H7 COLD ADVECTION. 18Z STATISTICAL GUIDANCE HINTS AT EVENT AS WELL SO WE WILL GO AHEAD AND EXPIRE CURRENT ADVISORY WHILE ISSUING A SECOND FOR MONDAY AFTERNOON. SEE PREVIOUS DISCUSSION BELOW. HUSTON WIND ADVISORY REMAINS IN EFFECT FOR THE SNAKE PLAIN. GUSTY WINDS SHOULD DIMINISH THIS EVENING AS THE NEXT BIG PUSH OF MOISTURE ARRIVES. A SIGNIFICANT AMOUNT OF PRECIPITATION IS LIKELY FOR THE EASTERN AND SOUTHERN HIGHLANDS. BY THE END OF THE DAY ON MONDAY...THESE AREAS WILL RECEIVE BETWEEN 0.50 AND 1.50 INCHES OF LIQUID EQUIVALENT. MOST OF THIS WILL BE IN THE FORM OF RAIN...ALTHOUGH THE HIGHER PEAKS ABOVE 7000 FEET WILL SEE SOME SNOW OVERNIGHT. STREAMS AND RIVERS ACROSS EAST IDAHO ARE BEGINNING TO RESPOND AND A SIGNIFICANT RISE IS EXPECTED OVER THE NEXT FEW DAYS. THE PRECIPITATION WILL GRADUALLY MOVE AWAY FROM THE AREA MONDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. EXPECT DRIER AND COOLER WEATHER FOR TUESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. SOME LINGERING PRECIPITATION WILL REMAIN POSSIBLE OVER THE EASTERN HIGHLANDS...BUT AMOUNTS SHOULD BE LIGHT. VALLE .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY NIGHT. GFS AND ECMWF ARE KEYING ON A STORM EARLY IN THIS PERIOD...WED NIGHT AND THU. THIS IS A WARM STORM AND WILL HAVE HIGH SNOW LEVELS EXCEPT FOR THE LATE NIGHT HOURS WED NIGHT. AND THIS APPEARS TO BE THE MAIN STORM FOR THE PERIOD. IN THE 500MB 5-WAVE FORECAST...THE GEM STATE CONTINUES BETWEEN A WEAK RIDGE TO THE WEST AND TROUGHING TO THE EAST. IN FACT...IT IS NEARLY ZONAL FLOW THE RIDGE IS SO WEAK. THIS KEEPS SOUTHERN IDAHO UNDER A PRECIPITATION THREAT WITH PERIODIC BREAKS BUT UNABLE TO SET TIMING WITH CONFIDENCE AS THE LONGWAVE FLOW IS ZONAL AND THUS DEPENDS ON THE MORE MERCURIAL TIMING OF SHORTWAVES. BEYOND FRI..WHERE POP HAS BEEN INCREASED TO TREND WITH GUIDANCE...HAVE MADE FEW CHANGES TO THE FORECAST...MOSTLY TO ADJUST FOR BORDER ISSUES. MESSICK && .AVIATION...SHOWERS ARE GONE...FOR NOW. WEST TO NORTHWEST FLOW HAS CLEARED OUT KSUN BUT MARGINAL VFR CONDITIONS CONTINUE FOR KPIH AND WAS SLOW TO CLEAR KBYI AND KIDA. STRONG WESTERLY FLOW SHOULD CONTINUED INTO THE EVENING HOURS THERE...THEN CUT OFF DUE TO STABILIZING ATMOSPHERE AND THE WARM SECTOR OF THE NEXT SURFACE LOW MAKING ITS APPROACH FOR LATER TONIGHT. ABUNDANT MOISTURE COMING WITH THIS FEATURE AND EXPECT IFR TO DEVELOP DURING THE EARLY MORNING HOURS...INCLUDING SOME MIST THAT WILL REDUCE VISIBILITY. THIS WILL AFFECT ALL AIRPORTS...BUT ONLY KSUN HAS A RISK OF SNOW ACCUMULATION. THUS EXPECT VISIBILITY AND CEILING TO GO UP RAPIDLY DURING THE MORNING...RIGHT AROUND AIRDROME OPENING TIME. ONLY EXPECT MODERATE WIND DURING THE DAY MON. MESSICK && .HYDROLOGY...A WARM AND WET PATTERN WILL CONTINUE THROUGH TUESDAY. RAIN IS LIKELY IN LOWER ELEVATIONS WITH A MIX EVEN AT HIGHEST ELEVATIONS. IT APPEARS THE EASTERN AND SOUTHERN HIGHLAND AREAS WILL BE AFFECTED THE MOST WHERE WELL ABOVE NORMAL SNOWPACK EXISTS. RISES IN WATER LEVELS ESPECIALLY ON SMALLER CREEKS AND STREAMS ARE LIKELY. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11AM UNTIL 9 PM MDT MONDAY IDZ020-021. &&
Hazardous weather outlook, Apr 17, 6:04 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 604 AM MDT SUN APR 17 2011 IDZ017>025-031-032-181215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 604 AM MDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN WITH HIGH MOUNTAIN RAIN AND SNOW WILL CONTINUE THROUGH TONIGHT. THE BEST CHANCES TODAY WILL BE IN THE MOUNTAINS AND FOR ALL AREAS IN THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT. LIGHT TO MODERATE AMOUNTS OF PRECIPITATION ARE FORECAST. BREEZY CONDITIONS ARE ANTICIPATED. SUSTAINED WINDS OF 10-20MPH ARE POSSIBLE WITH 20-30 MPH ACROSS THE SNAKE PLAIN. ANY SNOW ACCUMULATION WILL BE ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A VERY WET SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS WET AND MILD PATTERN WILL CONTINUE THROUGH MONDAY...WHEN LOW PRESSURE BEGINS TO SLOWLY SINK SOUTH AND A COLD FRONT PUSHES THROUGH. UNTIL THEN...WE WILL SEE OCCASIONAL RAIN AND HIGH MOUNTAIN RAIN/SNOW WITH THE NEXT STRONGER SURGE ARRIVING SUNDAY NIGHT AND MONDAY. MOST ACCUMULATING SNOW WILL REMAIN ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A WET SNOW. WINDS WILL INCREASE TOMORROW AND AGAIN ON MONDAY. WE MAY SEE WINDS REACHING WIND ADVISORY LEVELS ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS MONDAY...BUT EXACT SPEEDS ARE STILL A LITTLE UNCERTAIN. WHILE FLOODING ON MAJOR WATERWAYS IS NOT FORECAST...WE WILL LIKELY SEE SOME RISES IN WATER LEVELS ACROSS THE AREA WITH THIS PATTERN. A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED ADDRESSING THIS ISSUE ALONG WITH NEAR BAKFULL CONDITIONS FOR SELECT PLACES IN EASTERN IDAHO. PLEASE REFER TO THIS STATEMENT FOR MORE INFORMATION. SOME SHEET FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.